CSN Login
Members Online: 8

nexavar

adobe
Posts: 72
Joined: Feb 2012

Hi Can anyone tell me about their experience with Nexavar. The UPS truck is bringing mine today. I have read about side effects, and wonder what occurs most often, and ways to help control them. Thanks

Texas_wedge's picture
Texas_wedge
Posts: 2807
Joined: Nov 2011

adobe, as a fast start, type in "nexavar" in the box on the right, just above the "last reply" column - it's headed "Search Kidney Cancer".
That will give you a bunch of threads where nexavar is mentioned and may be useful for you.

adobe
Posts: 72
Joined: Feb 2012

Thank you, I am checking out the site. Very anxious about starting the drug tomorrow.
My first delivery came today via UPS.

Sheilarsb
Posts: 2
Joined: Feb 2012

Side effects will vary, but when I was on Nexavar, I started with skin issues- feet became callous and sensitive and entire body was extremely itchy and dry (I ended up getting prescription lotion analgesics). Also has wicked diarrhea... Bathroom emergencies with 5 minutes warning! (I imagine diet is tied to this.) As time progressed, and as I increased dosage, side effects changed. Skin/hand/feet for better but I became extremely tired and without energy. (which led to weight gain due to a sedentary lifestyle). As more time progressed, my bloos pressure rose (I had to be put on Amlodipine) then my Hair became very very thin... I lost some hair but not all of it. Finally, my straight hair began growing in very curly!

Clearly Nexavar was affecting my body as I had so many evident side effects. But it worked at stabilizing my tumor. :) all in all, manageable side effects despite how annoying :)

adobe
Posts: 72
Joined: Feb 2012

Thank you so much for your honest answer. I took my first dose at 3am and the second one will be today at 3pm. Those times work around my schedule. I am so worried about the skin issues, hands and feet especially, as I live on a small farm with animals and need to keep up the daily chores. Very encouraging to hear that some of the side effects improved, and your tumor stabilized. How are you doing now, and are you still taking Nexavar?

Sheilarsb
Posts: 2
Joined: Feb 2012

I took Nexavar for 14 months... Started at 200mg, increased to 400 mg, then finally to 600mg. (I don't have kidney or liver cancer, but a rare tumor called a "Desmoid" which rapidly spread through my breast, chest, ribs and approached my lungs). I took Nexavar in the hopes that it would stop the growth, and it did. My tumor is still huge but it is stable. So now we wait and see.

As soon as I got off Nexavar the side effects almost instantly went away, which is great!

I was advised to get frequent pedicures (gladly!) to care for the tender feet. I think that by taking good care of them, I didn't suffer as badly as others.

Best of luck!!

adobe
Posts: 72
Joined: Feb 2012

Thank you for your information about Nexavar. It is very encouraging to know it is helping you, and I have heard from others that it has also helped them. Since I just started on Nexavar, I do not know much about it, and did not know it was used for other types of cancer, especially a rare one. Are you taking Nexavar now, or any other drug.

I will look up information about your rare Desmoid tumor to be more informed about the use of Nexavar. Please share any information you would like as I am interested in your successful treatment!!

My kidney tumor was discovered by a CT scan 12 years ago, and kidney was removed.No meds or chemo during the 12 years. Now the cancer came back, so no operation this time, just starting Nexavar, after unable to tolerate Votrient drug.

How was your cancer discovered, and have you had any surgeries relating to the Desmoid? I think we are both very thankful for Nexavar! I am very happy it has been a good drug for you!!! It is nice to meet you on this site, keep up your spirits and keep us informed of your progress.

adobe
Posts: 72
Joined: Feb 2012
adobe
Posts: 72
Joined: Feb 2012

Hello Shellarb
I hope you are doing well today. How are your reports since off Nexavar? I took it for three weeks, lots of side effects, so doc stopped it for awhile. Did you do the off and on of the drug, or were you able to stay on it with no interuption? So glad it helped you.

/

adobe
Posts: 72
Joined: Feb 2012

Thank you so much for your honest answer. I took my first dose at 3am and the second one will be today at 3pm. Those times work around my schedule. I am so worried about the skin issues, hands and feet especially, as I live on a small farm with animals and need to keep up the daily chores. Very encouraging to hear that some of the side effects improved, and your tumor stabilized. How are you doing now, and are you still taking Nexavar?

adobe
Posts: 72
Joined: Feb 2012

In error I hit the post button twice and the above post is listed twice. How do I remove one of the posts?? I am new to the site.

Texas_wedge's picture
Texas_wedge
Posts: 2807
Joined: Nov 2011

adobe, many of us have the same problem because the site is so popular (for good reason) that they are sometimes overloaded. There doesn't seem to be a way of deleting duplicated posts so don't worry about it. I've thought of asking for help on this but various help messages I've previously sent have not been answered so I've learnt to live with it.

Good luck with the treatment.

adobe
Posts: 72
Joined: Feb 2012

Texas_Wedge - your info is appreciated - I felt like a real newbie when the duplicates came up!

adobe
Posts: 72
Joined: Feb 2012

Texas_Wedge - your info is appreciated - I felt like a real newbie when the duplicates came up!

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network